Sunstrider - I'm going to be as nicely blunt as I can be...
If you are taking more medication than prescribed - even though it is for legitimate pain - you are abusing your medications. You are putting not only you, but your doctor who is nice enough to write them even though he's not 100% comfortable with it, at risk. You NEED to get yourself into a pain management clinic - even if it's 2-3 hours away. They can help you - by putting you on long acting narcotics, by giving you different medications - or ones that aren't processed by your systems so easily, they can prescribe other meds that help in their own ways.
I totally understand not wanting the shot therapy. I went through four sets of 20 plus shots in my back over 6 weeks. They did nothing except put a little bit father into debt with medical bills. What you should do is start researching pain clinic's around you - as I said even 2-3 hours out. Call them - and explain to them that if there is a list for new patients you'd like to be on it. You want a call the moment an
opening arises. OR call them every week and see if they have any
You really are going to have to start avoiding the urge to take more medication than you are supposed to. I understand legitimate pain - believe me - may of the people here understand it, and we all wish we didn't suffer it. BUT - your putting yourself and your doctor at risk by taking more. When you take more medication than you are supposed to your body gets used to having that amount in it. It's then going to want/need more medication gradually to compensate for the amount of pain your in. We all are dependent on our medication to some form or another. If your prescribed 4 pills a day and you take 6 - thats half a day at the end of the month you won't have relief. And those days add up quickly. Then as I said your body gets used to 6 pills a day - and it NEEDS that 6 pills - so you NEED that amount - and are going to always be running short.
Look at it this way - would you rather feel a 6-7 pain level for 30 days - or a 3-4 level for 15 then a 9-10 level of pain for the rest the month? Thats essentially what you are doing. The withdrawals are going to be horrible - and then due to pain building up - your going to take more than prescribed the moment you get the pills back to make up for how bad you feel. It's like someone on a diet avoiding all sweets during the week, to pig out and live off of sweets for the weekend. One doesn't make the other right. The person on the diet isn't going to lose weight that way, and you aren't going to find a happy medium pain wise either. If you keep yourself on the right amount of medication - continually - your going to end up better off than taking a ton and then going into withdrawal.
You HAVE to talk to your doctor about
either getting a script
for more meds - OR - something stronger. Imagine what might happen if you do get into a pain clinic and they blood test you? If they test during your "withdrawal" period - they might wonder if your selling them, giving them away, using them for parties, or hording them, and you dont need them, because you dont have enough what you are wrote in your system. OR if you go in during the times when you are taking too much - they are going to see you as an addict, a drug abuser, or worse. You can get labeled as a drug seeker, and addict - and your doctor could lose his practice.
IF you decide you are going to continue the way you have been - as far as trying to avoid or minimize withdrawals - I've looked it up (yep just for you :) ) it appears the best way is to taper yourself off the medication by decreasing your dosage by 1/2 every 3 days. Until you are taking the minimum you can for 3 - 6 days then to stop taking it. It also mentioned an anti-diareaha med, along with sleep meds to help. But it's still going to suck. It's why you get wrote a certain number of pills each day - not take 120 in a month.
I wish you the best of luck - and please please find a way to stop taking more than you are wrote! Withdrawal at some point could hospitalize you, or worse. The same can be said of taking too much medication.
"When we come to the edge of the light we know, and are about to step off into the darkness of the unknown, of one thing we can be sure; either God will provide something solid to stand on... or we will be taught to fly.'"
"Cause when push comes to shove You taste what you're made of, You might bend, till you break Cause its all you can take; On your knees you look up Decide you've had enough, You get mad you get strong Wipe your hands shake it off, Then you Stand" From "Stand" by Rascal Flatts
Dx.: Polycystic Ovarian Syndrome, Ulcerlative Colitis, Chronic Inflammation of the Colon, Ruptured & Fused L4-L5-S1 w/pinched nerves, Degenerative Disc Disease, Chronic Costochondritis, Back Muscle Spasms, Asthma, Benign Tremmors (hands)